Skip to main content
Log in

Functional equations onA-orthogonal vectors

  • Research Papers
  • Published:
aequationes mathematicae Aims and scope Submit manuscript

Summary

LetH be a real (complex) Hilbert space with dimH ⩾ 3,A:HH a continuous selfadjoint operator with dimA(H) > 2; we introduce onH a suitableA-orthogonality relation and study, in the class of the real (complex) functionals defined onH, two conditional functional equations — the Cauchy and the quadratic one — on the restricted domain of theA-orthogonal vectors.

In this paper we determine the general solutions of these equations by theorems in which we establish the equivalence between each equation postulated on the whole space and the respective conditional equation.

Our investigations have been motivated by incomplete studies on these conditional functional equations made in 1986 and 1966 by H. Drljevié and F. Vajzovié, respectively.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Drljević, H.,On the stability of the functional quadratic on A-orthogonal vectors. Publ. Inst. Math. (Beograd) (N.S.)50 (1984), 111–118.

    Google Scholar 

  2. Drljević H.,On a functional which is quadratic on A-orthogonal vectors. Publ. Inst. Math. (Beograd) (N.S.)54 (1986), 63–71.

    Google Scholar 

  3. Rätz, J.,On orthogonally additive mappings. Aequationes Math.28 (1985), 35–49.

    Google Scholar 

  4. Vajzović, F.,On a functional which is additive on A-orthogonal pairs. Glasnik Mat. Ser. III1 (21 (1966), 75–81.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and permissions

About this article

Cite this article

Fochi, M. Functional equations onA-orthogonal vectors. Aeq. Math. 38, 28–40 (1989). https://doi.org/10.1007/BF01839491

Download citation

  • Received:

  • Accepted:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF01839491

AMS (1980) subject classification

Navigation